MAUDE Adverse Event Report: MEDTRONIC IRELAND SILVERHAWK ATK; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND SILVERHAWK ATK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number P4055
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was using a silverhawk to treat a moderately calcified plaque cto in the right proximal/mid/distal superficial femoral artery (sfa).Moderate tortuosity was reported.A non medtronic 7fr 45cm sheath and a non medtronic 0.035 180cm stiff guidewire were used in the procedure.The ifu was followed.After the first pass the device was removed from the patient.The thumbswitch would not advance forward and the device would no longer pack.A new silverhawk device and driver were used to complete the procedure with a good result.No patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluation: the device was removed from the packaging.Examination of the device revealed a flattened section of the distal assembly.The flattened section was approximately 0.7cm distal to the cutter window and continued approximately to 1.8cm.Biological debris was noted within the housing; no holes or biological debris were identified protruding from the tecothane coating.Examination of the cutter window revealed the cutter was within the window and the distal end of the cutter window was torn laterally.The cutter was attempted to be advanced; however, it was unable to advance.The silverhawk was connected to the cutter driver and retracted while activated.The thumb switch was then pushed forward; but encountered resistance.It was observed the cutter remained in the cutter window with the cutter crashing against the distal rim of the cutter window.With the cutter pulled back, the distal rim of the cutter window was inspected under microscope.It was noted the rim was intact but bent inwards at the area of the observed tear to the platinum iridium.Damage was noted to the distal edge of the cutter where it made contact with the cutter window.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the thumbswitch could be turned off.The cutter was inside the housing and the device was safely removed from the patient.No deformation was noted in the cutter.No pieces of the cutter noticed to be missing.If information is provided in the future, a supplemental report will be issued.

Brand Name
SILVERHAWK ATK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8451092
Report Number9612164-2019-01035
Device Sequence Number240660
Product Code MCW
UDI-Device Identifier00643169968431
UDI-Public00643169968431
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2020
Device Catalogue NumberP4055
Device Lot Number0009447826
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2019
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer03/26/2019
06/11/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date04/11/2019
06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR